MAUDE Adverse Event Report: COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Catalog #: c-tpns-7.0d-65-redo (based on the lot # provided by the user facility).(b)(4).The event is currently under investigation.
 
Event or Problem Description
Per user facility medwatch report received 28 january 2016: patient's double lumen broviac line located on his left chest wall, when flushed, (to prepare administration of chemotherapy) broke.Fluid began leaking above the bifurcation point when flushed.The line was not leaking while iv fluids were infusing moments prior.Line was not flushed with excessive force or pulled to create a weakened spot.The line was immediately held closed, stat locks and sterile gauze applied over the hole and the line held closed with the stat lock.No leaking present after that.Physician notified, physician then notified the surgical team.Patient will have broviac line removed tomorrow (date not specified) and have a pac put in place.This is the 3rd time this has happened to this patients line.The product was not retained.A section of the device did not remain inside the patient's body.The patient will have a broviac line removed and have a pac put in place due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects other than the additional surgery due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of complaint history, drawing, instructions for use (ifu), manufacturing instructions, and quality control was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: "extreme caution must be used in placement and monitoring." the complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the risk assessment (ra) no further action is required.
 
Event or Problem Description

Brand Name
REDO DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5435823
Report Number1820334-2016-00074
Device Sequence Number530694
Product Code FOZ
UDI-Device Identifier00827002079021
UDI-Public(01)00827002079021(17)180706(10)5959411
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 01/27/2016
Report Date (Section F) 01/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-7.0D-65-REDO
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/08/2016
Device Age6 YR
Event Location Hospital
Date Report to Manufacturer01/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/13/2016
Supplement Report FDA Received Date08/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 MO
Patient Weight10
Date Report Sent to FDA01/19/2016